Psycho-Babble Medication Thread 401873

Shown: posts 1 to 13 of 13. This is the beginning of the thread.

 

Lamictal cognitive effects-yes or no?????PLEASE

Posted by alesta on October 11, 2004, at 20:49:54

hello! ;)
i'm just taking a little survey, so could all lamictal users please respond? i've heard very good things about this drug, and saw few reports of side effects on other sites i looked at reviewing lamictal (and no one mentioned any negative cognitive effects. :)). i have heard of a few negative cognitive effects on psychobabble, however. i'm wondering if this is rare, though. btw, i also have read material stating that cognitive effects are not an issue with lamictal--that it is a different 'animal' from other drugs in its class concerning this..i would like to verify if this information is true, though. please help me out, lamictal users, so i can have a solid sample of you guys. ;)

please list your experiences, positive or negative, or anything you'd like to share..

thanks!!!
amy :)

 

Re: Lamictal cognitive effects-yes or no?????PLEASE

Posted by alesta on October 11, 2004, at 20:55:08

In reply to Lamictal cognitive effects-yes or no?????PLEASE, posted by alesta on October 11, 2004, at 20:49:54

p.s. i realize psychobabble lamictal-takers may not be the best 'sample' in the world, as people who are unsatisfied with their meds are probably more likely to be on this site, but it will still be helpful to hear their experiences.:)

 

Re: Lamictal cognitive effects-yes or no?????PLEASE

Posted by woolav on October 11, 2004, at 20:56:03

In reply to Lamictal cognitive effects-yes or no?????PLEASE, posted by alesta on October 11, 2004, at 20:49:54

Hi Amy, I take lamictal and havent noticed any congitive effects. I have been on other anti-convulsive meds that made me feel like i had brain fog. but not this one...
I think its good...
Sandy

 

Re: Lamictal cognitive effects-yes or no?????PLEASE

Posted by boomarang on October 11, 2004, at 22:13:20

In reply to Re: Lamictal cognitive effects-yes or no?????PLEASE, posted by woolav on October 11, 2004, at 20:56:03

hi amy,
When i was at 325 mg -350 mg i definately felt very cognitively impaired. I couldn't remember what signs said that i had looked at seconds before...i couldn't type, etc. etc.

I'm at 200 mg now and it's fine for me here. I feel like i have all my marbles. OK, only the ones i need to function in daily life.

the nausea was the only other problem i encountered and that was only during the titration up. all gone now.

good luck sweetie, hope all is well with you

 

Re: Lamictal cognitive effects-yes or no?????PLEASE

Posted by qbsbrown on October 12, 2004, at 0:21:41

In reply to Re: Lamictal cognitive effects-yes or no?????PLEASE, posted by boomarang on October 11, 2004, at 22:13:20

I've had no negative cognitive effects w/ lamictal. If anything it's better, w/ it's anti depressant effects. On the other hand, I for sure had horrible effects from topamax (memory).

Best wishes

 

fabulous! thank you, kind people. ;-) (nm) alesta

Posted by alesta on October 12, 2004, at 14:05:18

In reply to Lamictal cognitive effects-yes or no?????PLEASE, posted by alesta on October 11, 2004, at 20:49:54

 

Re: Lamictal cognitive effects-yes or no?????PLEAS

Posted by Optimist on October 12, 2004, at 18:02:31

In reply to Re: Lamictal cognitive effects-yes or no?????PLEASE, posted by qbsbrown on October 12, 2004, at 0:21:41

I had some definite foggy headedness at 100mg. I felt very dissassociated from my life like I wasn't truly experiencing it. I also had bad memory problems which I hadn't had before. These may have been due to the depression. It's hard to say really. The first couple months were bad for headaches as well. I usually never have them but the first couple months I had one almost very day.

In the end because of the side effects I decided to go off the med. As always though, YMMV.

 

Re: Lamictal cognitive effects-yes or no?????PLEAS Optimist

Posted by CraigD on October 14, 2004, at 21:23:31

In reply to Re: Lamictal cognitive effects-yes or no?????PLEAS, posted by Optimist on October 12, 2004, at 18:02:31

> I had some definite foggy headedness at 100mg. I felt very dissassociated from my life like I wasn't truly experiencing it. I also had bad memory problems which I hadn't had before. These may have been due to the depression. It's hard to say really. The first couple months were bad for headaches as well. I usually never have them but the first couple months I had one almost very day.
>
> In the end because of the side effects I decided to go off the med. As always though, YMMV.

I also have gotten the headaches and memory loss. It's good to hear stories of others with side effects so i know where this is coming from.

 

Re: Lamictal cognitive effects-yes or no?????PLEAS CraigD

Posted by alesta on October 14, 2004, at 22:24:43

In reply to Re: Lamictal cognitive effects-yes or no?????PLEAS Optimist, posted by CraigD on October 14, 2004, at 21:23:31


hi, craig,

what dosage were you at when you experienced these side effects?

thanks!
amy

 

Re: Lamictal cognitive effects-yes or no?????PLEAS

Posted by CraigD on October 15, 2004, at 8:35:55

In reply to Re: Lamictal cognitive effects-yes or no?????PLEAS CraigD, posted by alesta on October 14, 2004, at 22:24:43

>
> hi, craig,
>
> what dosage were you at when you experienced these side effects?
>
> thanks!
> amy
>

Amy:

The headaches started pretty much right away. The memory loss, which isn't severe, happened after 100 mgs or so.

 

Re: Lamictal cognitive effects-yes or no?????PLEAS Optimist

Posted by alesta on October 15, 2004, at 17:16:36

In reply to Re: Lamictal cognitive effects-yes or no?????PLEAS, posted by Optimist on October 12, 2004, at 18:02:31

> I had some definite foggy headedness at 100mg. I felt very dissassociated from my life like I wasn't truly experiencing it. I also had bad memory problems which I hadn't had before. These may have been due to the depression. It's hard to say really. The first couple months were bad for headaches as well. I usually never have them but the first couple months I had one almost very day.
>
> In the end because of the side effects I decided to go off the med. As always though, YMMV.

hey optimist,

i really appreciate your reply. sorry if i'm being a pest here, but did the memory problems remain even after the lamictal started working on your depression? (i'm trying to see if the memory loss was due to your depression or the lamictal.)

much appreciated!!

take care,
amy :)

 

Re: Lamictal cognitive effects-yes or no?????PLEAS alesta

Posted by theo on October 16, 2004, at 7:27:07

In reply to Re: Lamictal cognitive effects-yes or no?????PLEAS Optimist, posted by alesta on October 15, 2004, at 17:16:36

I almost recently gave up on Lamictal. I was titrating up to 150mg, reached it for 10 days and felt bad, nausea, irritable, felt run down, etc. My pdoc had my drop back to 100mg for 2 more weeks then back up to 150mg and I had no problems.

It does take your body a while to adjust at your target dose and I simply threw in the towel to quick at 150mg originally because it takes so long to work your way up on dose and every time you increase, your body has to recalibrate all over again.

I don't know what your target dose is but I would reach it, try it for 4 WEEKS and if you have problems, make a decision from there.

I'm so glad I listened to my doc on this because I feel good now at 150mg with NO side effects.

 

thanks a lot, theo. i really appreciate it! :) (nm) theo

Posted by alesta on October 16, 2004, at 11:43:47

In reply to Re: Lamictal cognitive effects-yes or no?????PLEAS alesta, posted by theo on October 16, 2004, at 7:27:07


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.